Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

July 10, 2021Henderson County, Kentucky; 4 counties in Indiana

NWS Paducah, KY issued this special weather statement at Jul 10, 2021, 7:10 PM CDT for Henderson County, Kentucky; 4 counties in Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2021, 7:10 PM CDT (00:10 UTC)
Expired
Jul 10, 2021, 8:00 PM CDT
In force
50 min
Issued by
NWS Paducah, KY

Counties Gibson County, IN, Pike County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 34 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:23 PM CDTTSTM WND GST 441 Nnw Melody Hill, INAUTOMATED SURFACE OBSERVATION SYSTEM WIND REPORT FROM EVANSVILLE REGIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS83 KPAH 110010
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
710 PM CDT Sat Jul 10 2021
 
INZ081-082-086-087-KYZ018-110100-
Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
710 PM CDT Sat Jul 10 2021

...SPECIAL WEATHER STATEMENT...

At 709 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Patoka to 7 miles northwest of Corydon.
Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Evansville, Henderson, Princeton, Boonville, Newburgh, Chandler, Fort
Branch, Oakland City.

LAT...LON 3842 8707 3802 8715 3793 8727 3788 8727
      3789 8731 3782 8732 3778 8727 3776 8729
      3773 8739 3774 8776 3776 8777 3777 8782
      3782 8786 3788 8784 3790 8770 3820 8769
      3820 8774 3845 8766 3845 8760 3849 8758
TIME...MOT...LOC 0009Z 288DEG 22KT 3842 8761 3781 8780 

$$

York

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:57 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 10, 6:57 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
657 PM CDT Sat Jul 10 2021

.UPDATE...
Issued at 657 PM CDT Sat Jul 10 2021

Will be clearing out much, if not all, of southern Illinois from the
Severe Thunderstorm Watch shortly. Will need to leave southeast
Missouri going for another hour or two.

The AVIATION section has been updated for the 00Z TAF issuance.

&&

.SHORT TERM...(Tonight through Monday night)
Issued at 329 PM CDT Sat Jul 10 2021

SPC mesoanalysis indicates that over 2000J/kg of mixed-layer CAPE has
developed across the region. However, the shear across the region
remains weak despite the mid-level low to the northwest of the
area and the presence of at least one MCV. The primary surface
boundary has lifted north of the region leaving southwesterly
low-level flow over our entire region.

Look for continued scattered thunderstorms through the late
afternoon and evening, but how organized they will be is in doubt
at this time. The latest HRRR output validates the lack of shear
indicated in the mesoanalysis by not showing the bowing segments
that earlier runs showed. It appears that the damaging wind
threat is decreasing. However, low-level lapse rates are rather
steep and DCAPE is approaching 1000 J/kg. Both parameters are
maximized over west Kentucky. If the storms are able to grow
upscale, we could still see some damaging winds, especially across
southeast Missouri and southern Illinois.

Most, if not all, of the convection should be southeast of our
region by 06Z, but the HRRR does develop some scattered convection
overnight across the area so will keep chance PoPs just in case
the HRRR has that right.

As the mid/upper-level low descends on the region Sunday, any
semblance of shear will be limited to west Kentucky and the HREF
indicates that it will be weak even there. Also, low clouds will
likely hold down heating and instability well below today's
levels. The cold front is forecast to reach far northwest portions
of the region in the afternoon and then stall out into Monday. The
front could focus convective development in southeast Missouri
and southern Illinois in the afternoon. Really see no reason why
convection would be very organized, but should see decent
coverage. It will try to push east across the region through the
evening.

For Monday while the mid/upper-level trough will not make much
eastward progress, much of its energy will be drawn northeast as a
trough moves east across southern Canada. Any reasonable shear and
instability will likely44 be focused to our east, so we will
focus our PoPs on Monday in Kentucky and Indiana, however, the
NBM-based PoPs are likely too high given the situation.

As for the Flash Flood Watch, we plan to leave it alone for now.
The heavy rainfall will be done by 06Z, but will allow later
shifts to cancel early, if needed. We briefly considered
expanding it southward with some concern for training along the
southern border of the region this evening. However, the latest
HRRR is not as bullish on training down there. In general,
convective elements should be moving fast enough to prevent
widespread significant flooding, but the brief intense rates may
briefly overwhelm drainages, causing more of a nuisance flooding
situation.

.LONG TERM...(Tuesday through Saturday)
Issued at 329 PM CDT Sat Jul 10 2021

The upper air pattern starts out on Tuesday with a 500h trough over
Missouri, along our western edge. By Wednesday this trough weakens
considerably and our flow is weak, but almost zonal with weak
ridging along both coasts. On Thursday, the clusters have a weak
trough over the upper midwest, in the area of Minnesota. This trough
sharpens up a bit on Friday generally along a Wisconsin to eastern
Oklahoma line. There is some variability in placement among the
clusters, but nothing too significant. By Saturday there is more
variability in location and time of the trough ranging from a
moderate strength over the Great Lakes down to PAH to more of an
open wave somewhere over the Great Lakes.

The main precipitation pattern during this period has most of the
precipitation from MS into central KY on Tuesday. Wednesday looks to
be the driest day as the next system forms over the northern Plains.
This spreads into the upper midwest on Thursday and settles over the
Ohio Valley Friday into Saturday as the surface cold front becomes
more east-west over either central Illinois/Indian or maybe a bit
farther south closer to the Ohio River.

Seasonal temperatures expected with upper 80s to around 90 for
highs. Dew points are forecast to be in the upper 60s to lower 70s
throughout the period.

&&

.AVIATION...
Issued at 657 PM CDT Sat Jul 10 2021

The convection is reasonably on schedule. KMVN is already in the
clear and the other TAF sites should be done by 03Z. Some gusty
winds up to 35kts will be possible along with IFR conditions. IFR
or lower MVFR ceilings are still expected to develop over all
sites overnight and linger through much of Sunday. Scattered
convection will be possible throughout the area Sunday afternoon,
but will leave it out at this time.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>094.

MO...Flash Flood Watch through Sunday morning for MOZ076-086-087.

IN...Flash Flood Watch through Sunday morning for INZ081-082-085>088.

KY...Flash Flood Watch through Sunday morning for KYZ004-005-007-010-
     011-013>016-018>021.

&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM...PS
AVIATION...DRS
Hazardous weather outlook, Jul 10, 3:46 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
346 PM CDT Sat Jul 10 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
346 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Widespread thunderstorms are forecast through this evening. A few
strong to severe storms will be possible, mainly over southeast
Missouri and southern Illinois. Damaging winds and hail will be
the primary severe hazards.

There is a Flash Flood Watch in effect through tonight for most
of the area. Refer to the Watch product for details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a daily chance of thunderstorms with the highest chances on
Sunday and Monday, and again Friday. Locally heavy rainfall will
be the main hazard with the storms. No organized severe weather is
expected, but an isolated strong to severe storm is not out of
the question.

.SPOTTER INFORMATION STATEMENT...

Spotters across southeast Missouri and southern Illinois should
be activated for Severe Thunderstorm Watch #365 valid until 10
PM. Spotter activation will also be possible over the rest of the
region through this evening.

DRS/PJS

In the hours before

Special weather statement, Jul 10, 6:13 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
613 PM CDT Sat Jul 10 2021

ILZ088-089-092-093-KYZ004-110000-
Alexander IL-Union IL-Johnson IL-Pulaski IL-Ballard KY-
613 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...PULASKI...
WESTERN JOHNSON...NORTH CENTRAL ALEXANDER AND NORTH CENTRAL BALLARD
COUNTIES UNTIL 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tamms, or 12 miles east of Scott City, moving east at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vienna, Dongola, Tamms, Karnak, Olive Branch, Ullin, Cypress, New
Grand Chain, Pulaski, Buncombe, Belknap and Mill Creek.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois.

LAT...LON 3733 8945 3757 8887 3721 8896 3715 8939
TIME...MOT...LOC 2312Z 255DEG 42KT 3727 8932

PS
Local storm report, Jul 10, 6:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             1 N CARBONDALE          37.74N 89.21W
07/10/2021  E0.25 INCH       JACKSON            IL   TRAINED SPOTTER

            SPOTTER ALSO REPORTED PONDING OF WATER ON
            EDGE OF ROAD AFTER A FIVE MINUTE DURATION OF
            HEAVY RAIN. A ONE QUARTER INCH TREE BRANCH
            TORN OFF OF TREE DURING PASSAGE OF WINDS
            ESTIMATED 30-40 MPH.

&&

KES
Special weather statement, Jul 10, 6:19 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Paducah KY
619 PM CDT Sat Jul 10 2021

ILZ077-078-083-INZ081-085-086-110000-
White IL-Edwards IL-Wabash IL-Posey IN-Vanderburgh IN-Gibson IN-
619 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHITE...WABASH...EDWARDS...
WESTERN GIBSON...NORTHWESTERN VANDERBURGH AND POSEY COUNTIES UNTIL
700 PM CDT...

At 617 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from the west edge of Wabash County to near Norris
City. Movement was east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Evansville, Princeton, Mount Carmel, Mount Vernon Indiana, Carmi,
Albion, Grayville.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois.

LAT...LON 3857 8765 3851 8765 3846 8776 3845 8773
      3842 8774 3843 8766 3846 8766 3845 8760
      3850 8758 3849 8758 3791 8764 3790 8786
      3793 8790 3789 8794 3788 8809 3792 8813
      3791 8832 3826 8828 3826 8815 3857 8815
TIME...MOT...LOC 2317Z 279DEG 25KT 3857 8816 3793 8824

York
Special weather statement, Jul 10, 6:42 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
642 PM CDT Sat Jul 10 2021

ILZ085>087-110030-
Saline IL-Gallatin IL-Williamson IL-
642 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...SALINE
AND GALLATIN COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carrier Mills, or 8 miles west of Harrisburg, moving east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrisburg, Eldorado, Shawneetown, Ridgway, and Equality.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois.

LAT...LON 3784 8803 3782 8804 3783 8808 3782 8809
      3780 8807 3781 8804 3780 8803 3779 8803
      3774 8806 3770 8813 3766 8816 3758 8814
      3758 8816 3760 8818 3760 8878 3777 8879
      3785 8805
TIME...MOT...LOC 2341Z 266DEG 36KT 3769 8869

York
Special weather statement, Jul 10, 7:00 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
700 PM CDT Sat Jul 10 2021

ILZ090-091-KYZ007-010-110045-
Pope IL-Hardin IL-Crittenden KY-Livingston KY-
700 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDIN...NORTHERN
POPE...LIVINGSTON AND CRITTENDEN COUNTIES UNTIL 745 PM CDT...

At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Dixon Springs, or 14 miles south of Harrisburg,
moving southeast at 40 mph. Another storm near Smithland Kentucky
was moving northeast toward Marion Kentucky.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marion, Rosiclare, Salem, Golconda, Joy, Burna, Cave-in-Rock,
Elizabethtown, Eddyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois.

LAT...LON 3747 8871 3760 8862 3760 8849 3738 8793
      3709 8830
TIME...MOT...LOC 2359Z 299DEG 33KT 3752 8857

York
Special weather statement, Jul 10, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
710 PM CDT Sat Jul 10 2021

INZ081-082-086-087-KYZ018-110100-
Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
710 PM CDT Sat Jul 10 2021

...SPECIAL WEATHER STATEMENT...

At 709 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Patoka to 7 miles northwest of Corydon.
Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Evansville, Henderson, Princeton, Boonville, Newburgh, Chandler, Fort
Branch, Oakland City.

LAT...LON 3842 8707 3802 8715 3793 8727 3788 8727
      3789 8731 3782 8732 3778 8727 3776 8729
      3773 8739 3774 8776 3776 8777 3777 8782
      3782 8786 3788 8784 3790 8770 3820 8769
      3820 8774 3845 8766 3845 8760 3849 8758
TIME...MOT...LOC 0009Z 288DEG 22KT 3842 8761 3781 8780

York

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:00 PM CDTSpecial Weather StatementPAHCrittenden, Livingston45 min
Jul 10, 7:43 PM CDTSpecial Weather StatementPAHHopkins, McLean, Muhlenberg, Webster47 min
Jul 10, 7:51 PM CDTSpecial Weather StatementPAHDaviess24 min
Jul 10, 8:00 PM CDTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd18 min
Jul 10, 8:14 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins24 min
Jul 10, 8:29 PM CDTSpecial Weather StatementPAHMuhlenberg46 min
Jul 10, 9:03 PM CDTSevere Thunderstorm WarningPAHChristian9 min
Jul 10, 9:22 PM CDTSpecial Weather StatementPAHLivingston38 min
Jul 10, 10:03 PM CDTFlash Flood WarningPAHCaldwell, Christian, Hopkins, Muhlenberg, Todd6 hr
Jul 10, 10:29 PM CDTFlash Flood WarningPAHCrittenden, Livingston6 hr
Jul 10, 10:55 PM CDTSpecial Weather StatementPAHCaldwell50 min
Jul 10, 11:24 PM CDTSpecial Weather StatementPAHBallard, Carlisle, Hickman51 min
Jul 10, 11:35 PM CDTSevere Thunderstorm WarningPAHGraves, McCracken21 min
Jul 11, 12:25 AM CDTSpecial Weather StatementPAHMuhlenberg50 min
Jul 11, 2:26 AM CDTSevere Thunderstorm WarningPAHChristian21 min
Jul 11, 2:37 AM CDTSevere Thunderstorm WarningPAHChristian, Todd23 min
Jul 11, 2:40 AM CDTTornado WarningPAHChristian, Todd35 min
Jul 11, 4:34 AM CDTAreal Flood WarningPAHCrittenden, Livingston3 hr
Jul 10, 8:16 PM CDTSevere Thunderstorm WarningPAHAlexander44 min
Jul 10, 8:50 PM CDTSpecial Weather StatementPAHPulaski25 min
Jul 10, 11:02 PM CDTFlash Flood WarningPAHAlexander5 hr
Jul 10, 7:53 PM CDTSevere Thunderstorm WarningPAHStoddard52 min
Jul 10, 8:23 PM CDTTornado WarningPAHStoddard52 min
Jul 10, 8:58 PM CDTSevere Thunderstorm WarningPAHNew Madrid47 min
Jul 10, 9:22 PM CDTTornado WarningPAHNew Madrid38 min
Jul 10, 9:30 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley45 min
Jul 10, 10:09 PM CDTSpecial Weather StatementPAHButler, Ripley51 min
Jul 10, 7:07 PM CDTAreal Flood AdvisoryPAHVanderburgh3 hr

Nearby

Special Weather Statements in Indiana, 2021Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.